MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4021
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In speaking with olympus technical support via the phone, the olympus representative stated the customer was going to return the out of box failure device back to olympus for evaluation.Additional information was requested from the reporter.A supplemental report will be submitted should additional information be made available.The subject device has been received and is currently in the evaluation process.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
The olympus representative reported on behalf of the customer, during a therapeutic procedure, while using the single use aspiration needle, the biopsy port was leaking and spraying water.No patient injury reported.The same issue occurred at the facility with two (2) separate patients on the same day using a new single use aspiration needle.This complaint is related to patient identifier: (b)(6).
 
Event or Problem Description
Additional information was provided by the reporter.The issue occurred in the beginning of an endobronchial ultrasound (ebus) procedure.An ebus bronchoscope was being used with the single use adapter biopsy valve and single use aspiration needle.No other devices were involved in the event.There was no surgical delay.The intended procedure was completed with the same device.The device was inspected prior to use and appeared intact and good.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the reporter.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer¿s investigation.Since the production lot number of the device (maj-1414) was unknown, the device history records (dhr) was reviewed for about one year from the date of occurrence (august 2020 to july 2021).The event was inspected related to the indicated event.There was no abnormality with the device.The root cause of the issue could not be conclusively specified.It was likely the issue occurred might be the following: ·the rubber of the biopsy valve was damaged or deformed by attaching / detaching the needle aspiration and the syringe during the procedure.·the biopsy valve was not placed properly to the endoscope.Corrected data: d9.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation.The evaluation results do not impact the reported investigation results.The olympus service center was unable to replicate the user's event.The evaluation found a kink approximately 200mm from the boot.Additionally, there is also a bend near the distal end side.The opening of the insertion portion at the distal end has foreign material built up.The handle section has a slight indentation on the needle slider.The needle adjuster, needle adjuster lever, stopper, connector section is all normal.The sheath adjuster knob is normal, and its lock function works as intended.Inspected the connector at the biopsy valve and port and confirmed that no fluid spilled out from this location.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12341683
Report Number8010047-2021-10478
Device Sequence Number11791165
Product Code FCG
UDI-Device Identifier04953170381911
UDI-Public04953170381911
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4021
Device Lot Number12V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer08/19/2021
09/29/2021
02/28/2022
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date09/07/2021
10/14/2021
03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EBUS BRONCHOSCOPE, MODEL # BF-UC180F-A; SINGLE USE ADAPTER BIOPSY VALVE, MODEL # MAJ-1414
Patient SexUnknown